Jump to content

I Am In The Hospital


lieze
 Share

Recommended Posts

They monitored me all night. They gave me a bag of fluids and a dose of Magnesium.

Drew labs, will do an echo and Ekg in am and I think if all is normal I get to leave.

They have me on the open heart surgery floor.

Guess what my nurses husband has pots and is a patient of dr. Grubb.

I accepted the on call cardiologist. Mine is in Cleveland three hours away.

I will listen to his ideas and may go ahead and request a referral to dr. Grubb.

Nurse thinks something like lexapro would help me. She said it's the first med dr. Grubb put her husband on and helped the most. I'm having a lot of heartburn and gas. Many waves of panic. I get so paranoid I think I'm going to die from pills. Like I was okay until she gave me the Magnesium and then I had awful visions in my head.

Thank goodness she held the metoprolol they ordered my bp is only 85/46 this am I knew the magnesium was going to drop me. I also had a freak out when they decided to bolus my Iv.

My heart rate went up to 130 and I begged them to slow it down. But I admit major fear and anxiety.

It's not helping things.

I'll keep you updated.

Link to comment
Share on other sites

Well they did my echo and ekg.

I hope I don't get in trouble they were going to give me another dose of Magnesium and I said no.

Also said no to the lopressor bp is 90/50 now.

It sounds like I may be here at least until a doctor can get free to see me.

His nurse practitioner came to see me and got an overview.

Link to comment
Share on other sites

Lieze, sorry you've had such an eventful 2 days, but maybe if it means you'll get to go to an autonomic specialist, it's actually not such a bad thing?

I also was placed on a low dose of ssri by Dr. Grubb, and it has been, overall, the most helpful medication I've been on. It made my bp highs and lows not so extreme (still fluctuates wildly, but not as extreme), and same for my heart rate--highs aren't as high, lows aren't as low. It also helps tremendously with my GI functioning. When I've had to stop the ssri for tests (or of my own stupidity in thinking I didn't need it), my guts stop working... 10+ days without passing anything from my bowels, horrible nausea, pain, gastroparesis, horrible headache, etc.

I hope you get to go to the comfort of your home today before they try to give you any more meds that might make you crash all over again!

Nina

Link to comment
Share on other sites

I figured out the hard way that magnesium made my BP drop too. I had been taking it at night and would wake up in a panic and have to get up and walk to get the BP up. Of course, the heart rate would be really high trying to elevate the BP. I found that if I do reverse presses it helps. Like stand in a doorway and push my arms real hard against the door frame. Or pull up on the kitchen counter top. It will raise your BP up. See if it helps for anyone else.

So sorry you're having such issues. It's so good that at least one person knows what you're dealing with. I've been in two different hospitals in the last two months and no one knew what they were dealing with or knew what to do. It's frustrating for them and you. I think the IV's helped more than anything. Try the Lexapro, but remember we need less dosing than most. Sometimes even the smallest amount will be too much. Tell them you will try a 1/4 or 1/2 to start with. It can be cut with a pill cutter.

Hang In there! Maybe you will get the help you need now.

Link to comment
Share on other sites

OKay I made it home.

Mixed feelings.

The on call cardiologist discharged me.

He said he couldn't find anything wrong with me. Yeah (clapping)

Boo (don't want to have this keep happening)

My lying sitting standing bp's were shocking.

I know I was laying around there quite a bit but I had no idea I was increasing that much.

Lying to sitting I went from about 76 to 96 then on up to 120 when I stood, so quite an increase between lying to standing.

With each change I zoom right up to 120 and come directly back down.

I did take a walk at one point and I was all over the place it was in the red and beeping but then it would come down and then go right back up again.

The bp's also started out around 90/50 and ended at 127/80 standing.

The more I was up it seemed the less it jumped almost as if my body was adjusting to the shift.

He said basically there was nothing he could do for me.

MY bp's are too low for any type of beta blocker and I was in sinus rhythm the entire time (yeah)

So I am to return to my family doc and request the order for the lexapro and take my xanax in the meanwhile.

Also make an appt with Dr. Grubb.

That I guess is my plan, I just want to learn how to not get into that red zone to where I feel like I have to go to the hospital because I am obviously recovering on my own. It just gets very scary and I feel so symptomatic.

I'll start another post with some of the info my nurse gave me.

Link to comment
Share on other sites

Oh also my nurse tech said she can tell what I'm doing just by looking at the monitor.

She said when I'm laying perfectly still my heart rate is normal and steady.

She says as soon as I move in that bed I get tachy.

I was also getting up some and they came and peeked in to see what I was doing.

I have no idea my pulses are going this high like the 120 range with activity.

I feel good at that rate and don't really feel any palpitations.

Once I lay down though I feel it til it slows down.

Interesting there in the units it's just like remote control.

You cannot see your telemetry pulse or bp.

It's all at the desk so I could not see what was happening when I felt symptomatic.

I am happy that they didn't try to push any unnecessary tests on me and that the labs they did do came back normal-that's great.

Link to comment
Share on other sites

Glad it wasn't something that was life threatening. I think your readings are pretty typical for POTS. Mine increases any where from 40 to 80 points on standing. At least your BP isn't running too high. That's a good thing. I think once you get to the specialist you will get more answers. Keep searching you will figure it out.

Link to comment
Share on other sites

L, I almost NEVER sense that I'm tachy, but based on monitoring, I'm there in tachy quite a bit--most mornings I'm at 110 sitting. I don't usually check my HR when I'm standing but it went pretty high during my ttt, I think in the 150s, while my bp tanked to 30/--.

I hope the lexapro helps you. Please know that you may get some side effects the first week or two. I had yawning, agitation and nausea, but it passed after a week.

Link to comment
Share on other sites

Sorry Lieze,

I remember times in the ER with the tachycardia, and being scared--------then of course they say there's nothing they can do to help------ALWAYS.

I'm glad you had an understanding nurse at least, and she has a good understanding of POTS. :P

That's what I need if I ever go into the hospital----a telemetry that doesn't let ME see my pulse and BP. I get more anxious if my HR is too high. At home if I take my BP/PULSE, I won't take it again if my pulse is high-----not until I calm myself.

Take care of yourslef, and DO keep us posted.

HUGS,

Julie :0)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...